MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-20
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition: the pipeline flex embolization device and marksman catheter were returned for analysis within a shipping box and within a plastic bio-pouch.Visual inspection/damage location details: the pipeline flex embolization device was returned within the marksman catheter.The pi peline flex pusher was found extending from within the marksman catheter hub for ~67.2cm.The marksman catheter body was found stretched and accordioned from ~32.7cm to ~26.7cm from the catheter distal tip.No damage was found with the marksman distal tip.The pip eline flex embolization device could not be removed from within the marksman catheter as it was found stuck.The marksman catheter was dissected (cut) and the pipeline flex embolization device was removed.No bends or kinks were found with the pipeline flex pusher.However, the distal pusher with shrink tubing were found stretched.The pusher resheathing pad was found in good condition.However, the distal core wire was found broken between the resheathing pad and the sleeves.In addition, the distal core wire was found broken distal to the sleeves.The pusher sleeves were found in good condition.The sleeves distal restraint and tip coil outer coils were found to have detached from the distal core wire.Both ends of the pipeline flex braid were found damaged (frayed).Testing/analysis: both segments of the broken distal core wire were sent out for sem (scanning electron microscopy) failure analysis.Per the analysis report, both separated ends exhibited extensive corrosion damage.Conclusion: based on the device analysis and reported information, the customer¿s ¿resistance/stuck during delivery¿ and ¿catheter kink/damage¿ reports were confirmed.From the damages seen with the marksman catheter (accordioning) and the pipeline flex embolization device (pusher stretching) it appears force may have been used.The investigation determined that this event was similar to an event that had already been investigated, and another investigation is not necessary.Based on the investigation conducted resistance can occur during tracking, deployment, and re-sheathing of the device in distal and tortuous anatomies.It is likely the patient¿s ¿severe¿ vessel tortuosity contributed to the event.Regarding the separation of the distal core wire, the separation likely occurred upon return to medtronic for evaluation or during the device evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline was completely stuck and the resistance was large inside the catheter.No matter if the tension was increased or decreased, it could not be deployed forward or retracted.The pipeline and marksman catheter were withdrawn from the body as a whole and it was found that the marksman was partially deformed and the pipeline was completely stuck in the middle of the marksman.The catheter was damaged at the distal end, the damage was described as accordion.The pushwire was not damaged.The devices were prepared as indicated in the ifu.The catheter was flushed according to the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm with a max diameter of 6mm and a 4mm neck diameter.It was noted the patient's vessel tortuosity was severe.A dapt (dual antiplatelet) treatment was administered and the pru level was double antibody for 7 days.There were no patient symptoms or complications associated with the event.Ancillary devices include: a cook 6f, a 5f 115 navien, a marksman catheter, and a synchro14 guidewire.2021-12-24 e1 (for, rep, hcp): no additional information received.2022-jan-28 ared (for, rep): no new information.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13944194
Report Number2029214-2022-00515
Device Sequence Number6702186
Product Code OUT
UDI-Device Identifier00847536016200
UDI-Public00847536016200
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2024
Device Model NumberPED-425-20
Device Catalogue NumberPED-425-20
Device Lot NumberB218606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Initial Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale